I am a concerned wife of a long term Xanax user, my husband has been taking Xanax daily for almost two years now, and has lately been very fatigued. I am wondering if any of you who also use this drug daily have had any of the same side effects?
Thank you in advance for any comments,
Even if everyone says, "yes," that probably won't make it OK on YOUR end. Let's get down to cases here. If the hubby has been doing the Xanax dance for two years, it suggests to me that he has NOT been getting therapy. And therapy may indeed prove crucial in returning him to a situation where the Xanax is no longer required.
So let's widen the lens a bit here and ask why he is taking it in the first place, and what material in his life has contributed to that reason. Check with your doctor about a work-up and evaluation to get to the bottom of things so that the whole issue of how many people feel punk after 2 years of Xanax is perhaps interesting, but by no means the controlling test on whether your husband -or anybody at all- should be doing so.
Hi, I took xanax for 7 or so years, gee I can't exactly pin the dates down, due to the fact that xanax causes memory loss. I took 12mg a day of xanax and 30mg a night of a benzo sleeping pill. I've been withdrawing for over a year now and I am still having a terrible time getting off .12mg of valum. I can't believe that my body still needs the stuff. I have long term or possibly permanent damage. There has been electrical activity in my legs, extremely painful and body tremors, just to name a few of the side effects. Oh and the migraine headaches, they totally disable me for days. I went to the er 3 days ago because the leg pains got so bad I just could not stand it anymore. I was put on an IV drip with pain relivers (non addictive) and it helped a lot.
I have researched benzo's and I believe that they are good for nothing, except possibly on a short term basis. Less than 8 weeks with 4mg or less a day. The medication quiets the brain activity down and takes away anxiety but quickly gives you rebound anxiety, which of course defeats the whole purpose in the first place. Of course not kowing this you assume that you are just more nervous and you take more xanax. Those pills will really sink their teeth in you. I wish I knew then what I know now.
I was on Xanax for a while and recently switched doctors/psychiatrists. He told me that they (his group at the clinic) don't even prescribe Xanax anymore because it's so hard to get off of and has the worst withdrawal symptoms out of any of the other benzos. That was exactly what I wanted to hear as we discussed our plan of getting off the xanax *rolls eyes*.
I was off it until about a month ago when I came across a full bottle of it. I had just gotten a refill when I saw the bottle and didn't want the meds to goto waste...... I am SO bright... *bangs head on keyboard*. It's only been a couple of weeks since my last dose from that refill bottle, but I still feel my body craving it. Headaches, nausea, dizziness, and fatigue. I didn't connect the dots on why I was having a hard time getting out of bed to the Xanax because it used to be so entwined in my life. I noticed once back on it, it was really hard to get out of bed in the morning.
I would totally recommend what everyone else has said. Therapy. There is an underlying cause as to why your husband still is on the xanax. Or maybe he is addicted to it. I know I was/am/still figuring this one out...
I just found this site during my nightly internet search about Xanax. My wife has been on Xanax for over 20 years. Four years ago we both retired from professional jobs. She started taking it for anxiety and to sleep. We thought it was fine. She took 4mg at night for sleep. In the last three years that level wasn't working so she started increasing the dosage. She began having serious side effects. I started reading on the internet about long term effects. Now she has nearly all the side effects to greater or lesser degrees. The worst is falling. She's fallen 4 times in the last week and is covered with bruises, new and old. She is now taking 14mg per day and can't stop. She has been in two different detox facilities but as soon as she gets out, she starts taking it again. She is basically an invalid. Caring for her is a full time thankless job. She is angry, agressive, bulligerant and hostile. She is just a shell of the wonderful smart funny woman I married 35 years ago. This drug has ruined our lives, totally depleted our savings, isolated us from friends and family, and destroyed her health. Everytime I chance going to the store or the pharmacy, I dread going back into the house because I fear she'll be dead on the floor from falling or seizures or suicide. If I didn't have two golden retrievers to care for, I don't think I would survive. Please, please, please stop taking this drug before you end up like my wife!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.